Alert archive / California / Frost Advisories in 2010
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 10, 2010, 2:43 PM PST. It took effect at Mar 11, 2010, 1:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2010, 2:43 PM PST (22:43 UTC)
- In effect from
- Mar 11, 2010, 1:00 AM PST
- Expired
- Mar 11, 2010, 8:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
805 WWUS76 KEKA 102243 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PST WED MAR 10 2010 CAZ001-002-111600- /O.NEW.KEKA.FR.Y.0003.100311T0900Z-100311T1600Z/ REDWOOD COAST-MENDOCINO COAST- 243 PM PST WED MAR 10 2010 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. * COASTAL AREAS WILL EXPERIENCE OVERNIGHT TEMPERATURES IN THE LOWER TO MID 30S. * SOME DAMAGE TO SENSITIVE VEGETATION MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
998 WWUS76 KEKA 111111 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 AM PST THU MAR 11 2010 CAZ001-111215- /O.CAN.KEKA.FR.Y.0003.000000T0000Z-100311T1600Z/ REDWOOD COAST- 311 AM PST THU MAR 11 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$ CAZ002-111600- /O.CON.KEKA.FR.Y.0003.000000T0000Z-100311T1600Z/ MENDOCINO COAST- 311 AM PST THU MAR 11 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * COASTAL AREAS WILL EXPERIENCE OVERNIGHT TEMPERATURES IN THE LOWER TO MID 30S. * SOME DAMAGE TO SENSITIVE VEGETATION MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 10, 2:37 PM PST, 6 minutes earlier.
Area forecast discussion, Mar 10, 2:37 PM PST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA...UDPATED 237 PM PST WED MAR 10 2010 .SYNOPSIS...A FEW SHOWERS WILL MOVE THROUGH THE REDWOOD COAST THIS EVENING. OTHERWISE PARTLY CLOUDY AND DRY CONDITIONS ARE EXPECTED THROUGH THURSDAY MORNING. A FEW SHOWERS ARE POSSIBLE LATE THURSDAY AFTERNOON AHEAD OF THE NEXT FRONT. THE MAJORITY OF PRECIPITATION WILL OCCUR ON FRIDAY WITH SNOW IN THE MOUNTAINS ABOVE 4000 FEET. HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY WITH WARMER AND DRIER WEATHER EXPECTED THROUGH EARLY NEXT WEEK. && && UPDATED DISCUSSION...ADDED ISOLATED SHOWERS TO THE FORECAST FOR THIS EVENING AS A BAND OF SHOWERS APPROACHES THE COAST FROM OFFSHORE. THIS IS THE SRN EXTENT OF A WEAKENING WARM FRONTAL BOUNDARY ASSOCIATED WITH A LOW MOVING INTO THE SE AK. AT THIS TIME SHOWERS ARE EXPECTED TO REMAIN N OF CAPE MENDOCINO. BFG .DISCUSSION...HIGH PRESSURE HAS PRODUCED DIMINISHING CLOUD COVER THIS AFTERNOON WITH A FEW CUMULUS CLOUDS LINGERING OVER THE MOUNTAINS NORTH OF THE MENDOCINO ZONES AND DRY CONDITIONS ARE EXPECTED TO PERSIST THROUGH AROUND MIDDAY THURSDAY. FOR TONIGHT...SOME CLOUD COVER PERSISTING ACROSS DEL NORTE COUNTY WHICH SHOULD PREVENT THE MOST EFFICIENT RADIATIONAL COOLING FROM OCCURRING. HOWEVER THE COASTAL ZONES SOUTH OF AROUND KLAMATH ARE EXPECTED TO EXPERIENCE COOLING INTO THE MID 30S...A COUPLE OF DEGREES WARMER THAN THE PRECEDING NIGHT. WILL GO AHEAD AND ISSUE FROST ADVISORY BECAUSE ALTHOUGH THE AIRMASS HAS WARMED SOMEWHAT...THE RADIATIONAL COOLING SHOULD BE FAIRLY EFFICIENT. MODELS HAVE BEEN SPEEDING UP THE APPROACH OF THE NEXT FRONTAL SYSTEM TO AFFECT THE REGION. THE LATEST RUNS OF NAM...GFS AND ECMWF AGREE ON BRINGING LIGHT PRECIP INTO THE NORTHWEST PORTION OF THE CWA THURSDAY AFTERNOON...INCREASING SOMEWHAT THURSDAY NIGHT. THE HEAVIEST PRECIPITATION IS STILL LINED UP FOR THE FRIDAY 12Z-00Z TIME PERIOD. RFC IS ADVERTISING AROUND 0.25 INCHES FOR MOST AREAS...INCREASING TO 0.50 NEAR CAPE MENDOCINO AND UP TO 0.75 OVER SMITH BASIN THROUGH 12Z FRIDAY...WITH AN ADDITIONAL 1-2 INCHES BY 00Z SATURDAY. THE SMITH BASIN WILL MOST LIKELY EXCEED 3 INCH TOTALS FOR THE EVENT. SNOW LEVEL IS EXPECTED TO DROP FROM 5000 FT EARLY FRIDAY MORNING TO 4000 FT BY THE AFTERNOON...AND STILL LOWER IN SOME OF THE SHELTERED INLAND VALLEYS. SNOW LINE WILL FALL BELOW 3000 FT FRIDAY NIGHT BUT QPF WILL BE ON A FAST DECLINE THROUGH THAT TIME PERIOD...SO DO NOT EXPECT ANY SIGNIFICANT LOWER ELEVATION SNOWFALL. THE MOUNTAINS ABOVE AROUND 4000 FT WILL LIKELY PICK UP 8 TO 10 INCHES OF SNOW BY THE TIME THE EVENT WRAPS UP FRIDAY EVENING. THIS MAY END UP A BORDERLINE ADVISORY/WARNING EVENT FOR THE HIGHER ELEVATIONS BUT WILL BE TOUGH TO VERIFY DUE TO LACK OF VALIDATION POINTS. WILL HOLD OFF ON ISSUING A WATCH AT THIS JUNCTURE. AN UPPER RIDGE WILL BUILD INTO THE EASTERN PACIFIC ON SATURDAY...AND BEGIN TO SHIFT EAST ON SUNDAY AS ANOTHER LONG WAVE TROUGH APPROACHES EARLY NEXT WEEK. MODELS CONTINUE TO SHOW POOR CONTINUITY IN THE TIMING AND INTENSITY OF THIS TROUGH...HOWEVER A SOLUTIONS INDICATE THAT PRECIPITATION WILL BE DELAYED UNTIL TUESDAY. BEYOND TUESDAY HEDGED TOWARD THE LOWER END OF CLIMO FOR MID WEEK. CC && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH TONIGHT. A FEW SITES ACROSS THE INTERIOR MAY SEE LOW IFR CONDITIONS DUE TO FOG. DJB && .MARINE...A RATHER CHAOTIC PERIOD IN STORE FOR THE NEXT SEVERAL DAYS AS A SERIES OF INTENSE LOW PRESSURE SYSTEMS AND FRONTAL BOUNDARIES CROSS THROUGH THE NE PACIFIC. LARGE SWELL MOVED INTO THE WATERS AS FORECAST TODAY...AVERAGING NEAR 15 FEET AT 15 SECONDS...THROUGH BUOY 27 SPIKED TO 18 FT FOR 4-5 HOURS. THE ENP AND WAVEWATCH INDICATE SWELL TO SLOWLY SUBSIDE TONIGHT THROUGH THU MORNING..THEN ANOTHER SWELL TO SPREAD INTO THE REGION THU NIGHT. A WARM FRONTAL BOUNDARY WILL APPROACH ON THURSDAY...PERHAPS RESULTING IN A FEW GUSTS TO 35 KT. THE MORE SERIOUS WINDS SHOULD HOLD OFF UNTIL LATE THU NIGHT INTO EARLY FRIDAY...WHEN A COLD FRONT AND PERHAPS CONVECTION...MAY GENERATE GUSTS TO 40 KTS. GFS AND NAM12 CERTAINLY INDICATE THE POTENTIAL FOR DOWNWARD TRANSPORT...WITH BOUNDARY LAYER SPEEDS UP TO 45 KTS. THUS...HOISTED A GALE WARNING FOR THE NORTHERN OUTER WATERS. WITH STEEP WIND WAVES EXPECTED NEAR 10 FT BY EARLY FRIDAY MORNING...HOISTED A WATCH FOR HAZARDOUS SEAS AS WELL. HARD TO TELL IF THE GALE WILL NEED TO BE EXTENDED TO THE INNER WATERS...BUT DID INCLUDE MENTION OF LOCALIZED GUSTS TO 35 KT...JUST IN CASE. ENP AND SWAN INDICATE A LARGER SWELL TO HIT FRI NIGHT INTO SAT...BUT WITH SHORT PERIODS NEAR 13-14 SECONDS. HOISTED A HAZARDOUS SEAS WATCH FOR 17-19 FT SWELL AT 13-14 SECONDS. PEAK TIMING IS UNCERTAIN AND THE HEIGHTS MAY BE OVERDONE. CONFIDENCE IN A HIGH SURF ADVISORY FROM THIS SWELL IS NOT HIGH AT THIS TIME AND WILL HOLD UNTIL MORE INFORMATION BECOMES AVAILABLE. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 6 PM PST FRIDAY PZZ450. HAZARDOUS SEAS WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON PZZ450. SMALL CRAFT ADVISORY UNTIL 8 PM PST THURSDAY PZZ470. HAZARDOUS SEAS WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON PZZ470. GALE WARNING FROM 8 PM THURSDAY TO 10 AM PST FRIDAY PZZ470. SMALL CRAFT ADVISORY UNTIL 6 AM PST SATURDAY PZZ455-475. HAZARDOUS SEAS WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON PZZ455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 10, 10:23 AM PST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1023 AM PST WED MAR 10 2010 CAZ001-002-111830- REDWOOD COAST-MENDOCINO COAST- 1023 AM PST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY MAY AGAIN BE REQUIRED AS COASTAL TEMPERATURES DROP IN THE MID TO UPPER 30S OVERNIGHT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER STORM SYSTEM WILL BRING MORE RAIN TO THE NORTH COAST LATE THU THROUGH SAT MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-111830- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1023 AM PST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS MAY BRING ADDITIONAL SNOW TO THE MOUNTAINS THROUGH LATE THIS MORNING. SNOW ACCUMULATIONS WILL BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER...WETTER...STORM SYSTEM WILL BRING MORE PRECIPITATION TO THE REGION LATE THU THROUGH SAT MORNING WITH THE POTENTIAL FOR SNOW ACCUMULATIONS UP TO 10 INCHES POSSIBLE ABOVE 4000 FEET. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Local storm report, Mar 10, 11:13 AM PST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1113 AM PST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM SNOW 10 SSE ZENIA 40.07N 123.41W
03/10/2010 M4.0 INCH TRINITY CA PUBLIC
LOCATED IN HOAGLIN SOUTH OF ZENIA AND SSW OF RUTH LAKE.
OVERNIGHT AT 3000 FEET...4 INCHES OF SNOW. CURRENT
TEMPERATURE 32 DEGREES WITH PLENTY OF SUNSHINE.
0855 AM SNOW 3 NNW WILLITS 39.44N 123.37W
03/10/2010 M1.0 INCH MENDOCINO CA PUBLIC
LOCATED IN BROOKTRAILS IN HILLS NNW OF WILLITS. OVERNIGHT
HAD 1/2 OF SNOW AT 1600 FEET.
0855 AM SNOW 6 WNW BLOCKSBURG 40.31N 123.74W
03/10/2010 M3.0 INCH HUMBOLDT CA TRAINED SPOTTER
OVERNIGHT... 3 INCHES FELL AT ELEVATION 2304-2400 FEET.
CURRENT TEMPERATURE 34 DEGREES.
0855 AM SNOW 4 W ETTERSBURG 40.12N 124.07W
03/10/2010 M11.0 INCH HUMBOLDT CA TRAINED SPOTTER
OVERNIGHT AT ELEVATION 1700 FEET ON THE CAPE MENDOCINO
PENINSULA...1 1/2 INCHES FELL. CURRENTLY SUNNY SKIES WITH
38 DEGREES AND A LOW TEMPERATURE OF 32.5 DEGREES.
1055 AM SNOW 10 N LAYTONVILLE 39.81N 123.48W
03/10/2010 M4.0 INCH MENDOCINO CA TRAINED SPOTTER
OVERNIGHT ON IRON PEAK MOUNTAIN AT 3750 FEET...4 INCHES
FELL. MORNING LOW TEMPERATURE OF 24.5 DEGREES.
&&
ASHFORDThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:21 PM PST | Special Marine Warning | EKA | 24 min | |
| Mar 9, 5:40 PM PST | Special Marine Warning | EKA | 35 min | |
| Mar 9, 6:10 PM PST | Special Marine Warning | EKA | 35 min | |
| Mar 9, 6:34 PM PST | Special Weather Statement | EKA | Humboldt | 26 min |
| Mar 9, 6:37 PM PST | Special Marine Warning | EKA | 23 min | |
| Mar 9, 6:59 PM PST | Special Weather Statement | EKA | Humboldt | 31 min |
| Mar 10, 2:59 AM PST | Frost Advisory | EKA | 5 hr | |
| Mar 10, 1:56 PM PST | Gale Warning | EKA | 44 hr | |
| Mar 10, 1:56 PM PST | Hazardous Seas Watch | EKA | 44 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.